Alert archive / Missouri / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 33, NWS Kansas City, MO

April 8, 20154 counties in Missouri; Linn County, Miami County, Kansas

NWS Kansas City, MO issued this severe thunderstorm warning at Apr 8, 2015, 4:36 PM CDT for 4 counties in Missouri; Linn County, Miami County, Kansas. It was in force for 39 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 8, 2015, 4:36 PM CDT (21:36 UTC)
Expired
Apr 8, 2015, 5:15 PM CDT
In force
39 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Linn County, KS, Miami County, KS, Bates County, MO, Cass County, MO, Henry County, MO, Johnson County, MO

The radar

The Pleasant Hill radar (KEAX), 70 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 8, 4:38 PM CDTTSTM WND GST 502 N Butler, MO
Apr 8, 4:38 PM CDTTSTM WND GST 61W Butler, MO
Apr 8, 5:02 PM CDTTSTM WND GST 605 E Ballard, MOBRANCHES DOWN AND PEA SIZED HAIL
Apr 8, 5:05 PM CDTTSTM WND GST 605 Nw Clinton, MOTREE DAMAGED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 8, 2:47 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.6 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2015-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2027 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2015-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 256 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2027 J/kg
Mixed-layer CIN
-171 J/kg
Mixed-layer LCL
824 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
256 m²/s²
0-3 km storm-relative helicity
226 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

550 
WUUS53 KEAX 082136
SVREAX
KSC107-121-MOC013-037-083-101-082215-
/O.NEW.KEAX.SV.W.0033.150408T2136Z-150408T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
436 PM CDT WED APR 8 2015

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN LINN COUNTY IN EAST CENTRAL KANSAS...
  SOUTHEASTERN MIAMI COUNTY IN EAST CENTRAL KANSAS...
  BATES COUNTY IN WEST CENTRAL MISSOURI...
  SOUTHERN CASS COUNTY IN WEST CENTRAL MISSOURI...
  HENRY COUNTY IN WEST CENTRAL MISSOURI...
  SOUTHWESTERN JOHNSON COUNTY IN WEST CENTRAL MISSOURI...

* UNTIL 515 PM CDT

* AT 436 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM DREXEL TO 6 MILES EAST OF ADRIAN TO 5 MILES NORTH OF
  SCHELL CITY...AND MOVING NORTHEAST AT 55 MPH.

  HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  GARDEN CITY...CLINTON...HOLDEN...ARCHIE...MONTROSE...URICH...
  CREIGHTON...DEEPWATER...EAST LYNNE...CHILHOWEE...LEETON...
  CALHOUN...KINGSVILLE...BALLARD...HARTWELL...LA DUE...QUICK CITY...
  BROWNINGTON...BLAIRSTOWN AND LA TOUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3804 9424 3805 9442 3822 9453 3832 9496
      3877 9412 3860 9367 3833 9351 3821 9352
      3822 9356 3820 9356 3821 9404 3803 9405
      3805 9416 3804 9419 3805 9421 3802 9424
TIME...MOT...LOC 2137Z 244DEG 48KT 3851 9464 3840 9423
          3810 9408

HAIL...0.88IN
WIND...60MPH

$$

LEIGHTON
5 follow-up statements
237 
WWUS53 KEAX 082150
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
450 PM CDT WED APR 8 2015

KSC107-121-082200-
/O.CAN.KEAX.SV.W.0033.000000T0000Z-150408T2215Z/
MIAMI KS-LINN KS-
450 PM CDT WED APR 8 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LINN AND
SOUTHEASTERN MIAMI COUNTIES IN EAST CENTRAL KANSAS IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 7 
PM. 

LAT...LON 3802 9424 3803 9424 3804 9424 3805 9442
      3822 9453 3824 9461 3851 9461 3877 9412
      3860 9367 3833 9351 3821 9352 3822 9356
      3820 9356 3821 9404 3803 9406 3805 9416
      3804 9419 3805 9421
TIME...MOT...LOC 2150Z 244DEG 48KT 3859 9444 3847 9403
          3817 9388

$$

MOC013-037-083-101-082215-
/O.CON.KEAX.SV.W.0033.000000T0000Z-150408T2215Z/
BATES MO-CASS MO-HENRY MO-JOHNSON MO-
450 PM CDT WED APR 8 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
JOHNSON...HENRY...SOUTHERN CASS AND BATES COUNTIES IN WEST CENTRAL
MISSOURI UNTIL 515 PM CDT...

AT 435 PM...LOCAL LAW ENFORCEMENT REPORTED A 60 MPH WIND GUST IN 
AMSTERDAM.

AT 438 PM...TRAINED WEATHER SPOTTERS REPORTED A 61 MPH WIND GUST WEST
OF BUTLER.

AT 446 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM FREEMAN TO CREIGHTON TO 5 MILES SOUTHEAST OF APPLETON
CITY...AND MOVING NORTHEAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
GARDEN CITY...CLINTON...HOLDEN...DEEPWATER...EAST LYNNE...
CHILHOWEE...LEETON...CALHOUN...KINGSVILLE...LA DUE...HARTWELL...
BLAIRSTOWN...BROWNINGTON...QUICK CITY...LA TOUR...GUNN CITY...POST
OAK...COAL AND TIGHTWAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3802 9424 3803 9424 3804 9424 3805 9442
      3822 9453 3824 9461 3851 9461 3877 9412
      3860 9367 3833 9351 3821 9352 3822 9356
      3820 9356 3821 9404 3803 9406 3805 9416
      3804 9419 3805 9421
TIME...MOT...LOC 2150Z 244DEG 48KT 3859 9444 3847 9403
          3817 9388

HAIL...0.88IN
WIND...60MPH

$$

LEIGHTON
129 
WWUS53 KEAX 082153
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
453 PM CDT WED APR 8 2015

MOC013-037-083-101-082215-
/O.CON.KEAX.SV.W.0033.000000T0000Z-150408T2215Z/
BATES MO-CASS MO-HENRY MO-JOHNSON MO-
453 PM CDT WED APR 8 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
JOHNSON...HENRY...SOUTHERN CASS AND NORTHEASTERN BATES COUNTIES IN
WEST CENTRAL MISSOURI UNTIL 515 PM CDT...

AT 435 PM...LOCAL LAW ENFORCEMENT REPORTED A 60 MPH WIND GUST IN 
AMSTERDAM.

AT 438 PM...TRAINED WEATHER SPOTTERS REPORTED A 61 MPH WIND GUST WEST
OF BUTLER.


AT 451 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM FREEMAN TO URICH TO 8 MILES SOUTHWEST OF DEEPWATER...
AND MOVING NORTHEAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
GARDEN CITY...CLINTON...HOLDEN...DEEPWATER...EAST LYNNE...
CHILHOWEE...LEETON...CALHOUN...KINGSVILLE...HARTWELL...LA DUE...QUICK
CITY...BLAIRSTOWN...BROWNINGTON...LA TOUR...GUNN CITY...POST OAK...
COAL AND TIGHTWAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3802 9424 3804 9424 3829 9433 3836 9461
      3851 9461 3877 9412 3860 9367 3833 9351
      3821 9352 3822 9356 3820 9356 3821 9404
      3803 9406 3805 9416 3804 9419 3805 9421
TIME...MOT...LOC 2153Z 244DEG 48KT 3861 9439 3849 9398
          3819 9383

HAIL...0.88IN
WIND...60MPH

$$

LEIGHTON
248 
WWUS53 KEAX 082202
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
502 PM CDT WED APR 8 2015

MOC013-037-083-101-082215-
/O.CON.KEAX.SV.W.0033.000000T0000Z-150408T2215Z/
BATES MO-CASS MO-HENRY MO-JOHNSON MO-
502 PM CDT WED APR 8 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
JOHNSON...HENRY...SOUTHERN CASS AND EASTERN BATES COUNTIES IN WEST
CENTRAL MISSOURI UNTIL 515 PM CDT...

AT 438 PM...TRAINED WEATHER SPOTTERS REPORTED A 61 MPH WIND GUST WEST
OF BUTLER.

AT 438 PM...THE PUBLIC REPORTED A 50 MPH WIND GUST 2 MILES NORTH OF
BUTLER.


AT 459 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HARRISONVILLE TO CHILHOWEE TO DEEPWATER...AND MOVING
NORTHEAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
HOLDEN...CHILHOWEE...LEETON...CALHOUN...KINGSVILLE...GUNN CITY...POST
OAK...COAL AND TIGHTWAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3836 9416 3838 9438 3857 9450 3877 9412
      3860 9367 3833 9351 3821 9352 3822 9356
      3820 9356 3821 9404 3803 9406 3804 9409
TIME...MOT...LOC 2202Z 244DEG 48KT 3866 9425 3854 9384
          3824 9369

HAIL...1.00IN
WIND...60MPH

$$

LEIGHTON
974 
WWUS53 KEAX 082209
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
509 PM CDT WED APR 8 2015

MOC013-082219-
/O.CAN.KEAX.SV.W.0033.000000T0000Z-150408T2215Z/
BATES MO-
509 PM CDT WED APR 8 2015

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BATES COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 7 
PM. 

LAT...LON 3849 9404 3849 9430 3850 9443 3862 9441
      3877 9412 3860 9367 3833 9351 3821 9352
      3822 9356 3820 9356 3821 9402
TIME...MOT...LOC 2209Z 244DEG 48KT 3870 9414 3858 9373
          3828 9358

$$

MOC037-083-101-082215-
/O.CON.KEAX.SV.W.0033.000000T0000Z-150408T2215Z/
CASS MO-HENRY MO-JOHNSON MO-
509 PM CDT WED APR 8 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
JOHNSON...HENRY AND CENTRAL CASS COUNTIES IN WEST CENTRAL MISSOURI
UNTIL 515 PM CDT...

AT 438 PM...TRAINED WEATHER SPOTTERS REPORTED A 61 MPH WIND GUST 
WEST OF BUTLER.

AT 502 PM...THE PUBLIC REPORTED A 60 MPH WIND GUST 5 MILES EAST OF
BALLARD.


AT 507 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM EAST LYNNE TO LEETON TO 9 MILES EAST OF DEEPWATER...
AND MOVING NORTHEAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
HOLDEN...LEETON...CALHOUN...KINGSVILLE AND TIGHTWAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3849 9404 3849 9430 3850 9443 3862 9441
      3877 9412 3860 9367 3833 9351 3821 9352
      3822 9356 3820 9356 3821 9402
TIME...MOT...LOC 2209Z 244DEG 48KT 3870 9414 3858 9373
          3828 9358

HAIL...1.00IN
WIND...60MPH

$$

LEIGHTON
933 
WWUS53 KEAX 082214
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
514 PM CDT WED APR 8 2015

MOC037-083-101-082224-
/O.EXP.KEAX.SV.W.0033.000000T0000Z-150408T2215Z/
CASS MO-HENRY MO-JOHNSON MO-
514 PM CDT WED APR 8 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN JOHNSON...HENRY
AND CENTRAL CASS COUNTIES IN WEST CENTRAL MISSOURI WILL EXPIRE AT 515
PM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.  HOWEVER...SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE
STILL POSSIBLE WITH THESE THUNDERSTORMS.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 7 PM.

LAT...LON 3849 9404 3849 9430 3850 9443 3862 9441
      3877 9412 3860 9367 3833 9351 3821 9352
      3822 9356 3820 9356 3821 9402
TIME...MOT...LOC 2214Z 244DEG 48KT 3873 9406 3861 9365
          3831 9350

$$

LEIGHTON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 3:39 PM CDT, 57 minutes earlier.

Area forecast discussion, Apr 8, 3:39 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
339 PM CDT Wed Apr 8 2015

.SHORT TERM...(This Evening through Saturday Afternoon)
Issued at 339 PM CDT WED APR 8 2015

As expected...a very busy afternoon/evening ahead of us as storms
push into the region from the southwest. Latest sfc analysis now
places stationary/warm front just south of the KC metro with
extension east-northeast into north-central Missouri. Fcst models continue
to indicate this boundary will lift northward this evening as
pressure falls occur in advance of a leeside low which will drop into
the Kansas High Plains overnight. To the south of the
boundary...latest SPC mesoanalysis shows a uncapped atmosphere with
MLCAPE values ranging anywhere between 2000-4000 J/kg. Wind fields
aloft continue to increase and latest analysis indicating 0-6 km bulk
shear magnitudes of nearly 45-50 kts. Quick look at both the 7.4
micron Sounder imagery and standard water vapor shows lead shortwave
trough working east-northeast along the Kansas/Oklahoma border...with
severe convection along its eastern flank in southeastern Kansas.
With time this afternoon...its this activity that will track just south
of the KC Metro...with strong winds and large hail being the main
concerns. In light of this development....severe thunderstorm watch
35 has been issued for areas south and east of the KC Metro through
00Z this evening.

After this initial round moves east...attention will again be drawn
upstream as additional activity develops across the Central Plains of
Kansas. All operational and high-resolution models show activity
continuing to overspread the area during the early overnight hours.
Just how far north the severe activity gets will depend upon how far
the boundary retreats during the evening/early overnight hours
tonight. Current thinking suggests the tornado threat will increase
heading into the overnight hours as low-level jet increases just
above the deck to nearly 55 kts. Increasing wind fields in the lower
levels of the atmosphere combined with backed low-level flow along
and near the retreating boundary will likely result in an increased
tornado threat as low-level helicity values increase. Its very likely
that the current severe thunderstorm watch will be replaced with a
tornado box as the evening hours progress.

In addition to the severe threat...concerns are also beginning to
increase for possible heavy rain and flash flooding as renewed
convection tracks east across areas that have already received heavy
rain in recent days. Collaboration with NESDIS satellite analysis
branch...WPC heavy rainfall desk...and adjacent WFOs has pretty much
verified concerns that strengthening low-level jet will interact with
lingering front/outflow boundaries overnight. Combine this with PWAT
values that are anywhere between 2-3 standard deviations above
normal...and the potential backbuilding of new developing
convection...cannot rule out localized flash flooding during the
evening and overnight hours. As a result...a flash flood watch has
been issued from 21z this afternoon through 15z Thu morning.

Activity should slowly come to an end during the early morning hrs.
After this...renewed convection is expected to develop along the main
cold front that is still progged to move through the area tomorrow
morning. Overall severe threat should increase as activity tracks
east of Route 65...and a few strong wind gusts/large hail producing
thunderstorms cannot be ruled out. Latest day 2 SPC outlook has
extreme eastern fringes of our area outlooked for possible severe on
Thursday...as this seems reasonable based on latest timing of fropa.

Beyond this...drier weather to return both Thursday night and Friday
as shortwave ridging moves over the area. Temps will definitely be
cooler as cold air advection infiltrates the area following Thursday's
front. Dry weather to continue through Saturday as sfc high pressure
slides to our east.

.LONG TERM...(Saturday Evening through Wednesday)
Issued at 339 PM CDT WED APR 8 2015

Several rounds of thunderstorms are possible early next week as a
series of systems move through the area. On Sunday, a weak cold
front is expected to pass through the northern and central Plains,
bringing some scattered thunderstorms to the majority of the region.
Low-level flow will recover to the south southeast quickly after the
front passes, allowing moisture to stream back into the region by
Monday and temperatures to increase.

Both the EC and GFS bring a deep upper low into the central Plains
by Monday night or Tuesday morning, resulting in several periods of
showers and storms from Monday through Wednesday when the system
lifts out of the region. Flow and resultant shear will be strong
with this system, but it's too early to tell if severe weather will
be possible during this timeframe. Above normal temperatures look
likely behind the system as it lifts to the northeast and strong
southwest flow continues in its wake.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon)
Issued at 1243 PM CDT WED APR 8 2015

Very challenging fcst as low stratus prevails over area terminals
this afternoon. To make things worse...convection expected to refire
later this afternoon and evening. With IFR conditions prevailing at
all sites at issuance time...have prolonged IFR mention for another
few hrs. Current thinking is that some improvements will occur after
21z time frame just before convection starts to approach from the
west. Restrictions below alternate mins will be common for the next
few hrs. Beyond this...expect categorical improvements to MVFR before
storms move in from the west after 23z. Some questions on how far
north this activity will be...but current thinking is developing
storms will not make it as far north as STJ. For the remaining
sites...have included thunder mention after the 22z time frame.
Activity should push east early this evening with additional rounds
likely focused south and east of the KC metro. Additional storms
possible tomorrow morning as main cold front moves through the area.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...FLASH FLOOD WATCH through Thursday morning FOR KSZ057-060-
     103>105.

MO...FLASH FLOOD WATCH through Thursday morning FOR MOZ028>033-
     037>040-043>046-053-054.

&&

SHORT TERM...32
LONG TERM...LAFLIN
AVIATION...32
Hazardous weather outlook, Apr 8, 3:08 PM CDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
308 PM CDT WED APR 8 2015

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-092015-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
308 PM CDT WED APR 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

 STRONG TO SEVERE STORMS ARE EXPECTED TO DEVELOP ACROSS EASTERN
 KANSAS THIS AFTERNOON...AND WILL SPREAD NORTHEAST INTO THE REST OF
 THE OUTLOOK AREA THIS EVENING. VERY LARGE HAIL...DAMAGING WINDS...
 AND A FEW TORNADOES ARE POSSIBLE WITH THE STRONGEST STORMS. FLASH
 FLOODING WILL ALSO BE A CONCERN...ESPECIALLY IN AREAS ALONG AND
 SOUTH OF THE MISSOURI RIVER. STORMS WILL CONTINUE INTO THE OVERNIGHT
 HOURS...BUT THE SEVERE THREAT SHOULD BEGIN TO DECREASE AFTER
 MIDNIGHT.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/MEDIA/EAX/EMBRIEFING1/EMBRIEFING1.PDF

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

 ADDITIONAL STRONG STORMS ARE POSSIBLE EARLY THURSDAY AFTERNOON...
 ESPECIALLY EAST OF THE HWY 65 CORRIDOR IN MISSOURI. STORMS WILL MOVE
 EAST OF THE AREA BY EARLY EVENING.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/MEDIA/EAX/EMBRIEFING1/EMBRIEFING1.PDF

In the hours before

Local storm report, Apr 8, 11:20 AM CDT, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1120 AM CDT WED APR 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     HAIL             MARSHALL                39.12N 93.20W
04/08/2015  M1.00 INCH       SALINE             MO   TRAINED SPOTTER

            PEA TO QUARTER SIZE HAIL FALLING.

&&

KBRONIS
Local storm report, Apr 8, 1:45 PM CDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
145 PM CDT WED APR 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0953 PM     TORNADO          5 SE AMORET             38.20N 94.52W
04/07/2015                   BATES              MO   EMERGENCY MNGR

            BRIEF TORNADO DESTOYED 60 FOOT MACHINE SHOP AND REMOVED
            SHINGLES OF HOUSE GARAGE. PRELIMINARY RATING EF0.

&&

APIETRYC
Special weather statement, Apr 8, 4:16 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
416 PM CDT WED APR 8 2015

KSZ060-MOZ043-053-054-082200-
BATES MO-CASS MO-HENRY MO-LINN KS-
416 PM CDT WED APR 8 2015

...SIGNIFICANT WEATHER ADVISORY FOR LINN COUNTY IN EAST CENTRAL
KANSAS...AND WESTERN HENRY...SOUTHEASTERN CASS AND BATES COUNTIES IN
WEST CENTRAL MISSOURI UNTIL 500 PM CDT...

AT 415 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF
PARKER TO 6 MILES NORTH OF HUME TO 13 MILES SOUTH OF RICH HILL...AND
MOVING NORTHEAST AT 60 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  RICH HILL...LA CYGNE...BUTLER...ADRIAN...MONTROSE...ARCHIE...
  URICH...CREIGHTON...FOSTER...AMORET...AMSTERDAM...PASSAIC...
  ROCKVILLE...MERWIN...BALLARD...HARTWELL AND LA DUE.

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3805 9426 3806 9451 3803 9479 3805 9479
      3818 9508 3825 9508 3826 9508 3839 9475
      3839 9461 3844 9461 3854 9436 3847 9389
      3820 9378 3821 9404 3803 9405 3803 9407
      3805 9413 3804 9419 3805 9421 3802 9423
TIME...MOT...LOC 2117Z 239DEG 51KT 3826 9494 3819 9453
          3792 9438

LEIGHTON
Local storm report, Apr 8, 4:36 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
436 PM CDT WED APR 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     TSTM WND GST     AMSTERDAM               38.35N 94.59W
04/08/2015  E60 MPH          BATES              MO   LAW ENFORCEMENT

            SOME TREE DAMAGE

&&

LAFLIN

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 8:39 PM CDTSevere Thunderstorm WarningEAXBates, Cass51 min
Apr 7, 9:25 PM CDTSevere Thunderstorm WarningEAXBates50 min
Apr 7, 9:42 PM CDTSevere Thunderstorm WarningEAXJohnson, Lafayette48 min
Apr 7, 9:44 PM CDTTornado WarningEAXBates31 min
Apr 7, 10:12 PM CDTSpecial Weather StatementEAXCarroll48 min
Apr 7, 10:15 PM CDTSevere Thunderstorm WarningEAXBates, Cass45 min
Apr 7, 10:26 PM CDTSpecial Weather StatementEAXLafayette34 min
Apr 7, 10:52 PM CDTSevere Thunderstorm WarningEAXSaline38 min
Apr 7, 11:00 PM CDTSpecial Weather StatementEAXHenry45 min
Apr 8, 5:50 AM CDTSevere Thunderstorm WarningEAXAndrew, Buchanan40 min
Apr 8, 6:22 AM CDTDense Fog AdvisoryEAXBuchanan, Carroll, Cass, Clay, Clinton, Cooper and 8 more5 hr
Apr 8, 6:29 AM CDTSpecial Weather StatementEAXCass46 min
Apr 8, 6:30 AM CDTSpecial Weather StatementEAXBuchanan30 min
Apr 8, 6:36 AM CDTSevere Thunderstorm WarningEAXBates, Cass39 min
Apr 8, 7:02 AM CDTSpecial Weather StatementEAXRay28 min
Apr 8, 7:12 AM CDTSevere Thunderstorm WarningEAXBates, Cass25 min
Apr 8, 7:14 AM CDTSevere Thunderstorm WarningEAXJackson, Ray46 min
Apr 8, 7:45 AM CDTSevere Thunderstorm WarningEAXCass, Jackson30 min
Apr 8, 7:53 AM CDTSevere Thunderstorm WarningEAXCarroll, Livingston37 min
Apr 8, 8:02 AM CDTSevere Thunderstorm WarningEAXJohnson43 min
Apr 8, 8:17 AM CDTSevere Thunderstorm WarningEAXCarroll28 min
Apr 8, 8:27 AM CDTSpecial Weather StatementEAXChariton33 min
Apr 8, 8:35 AM CDTSevere Thunderstorm WarningEAXJohnson44 min
Apr 8, 8:37 AM CDTSevere Thunderstorm WarningEAXCaldwell, Carroll, Livingston38 min
Apr 8, 8:48 AM CDTSpecial Weather StatementEAXGentry, Nodaway, Worth42 min
Apr 8, 8:57 AM CDTSpecial Weather StatementEAXMacon48 min
Apr 8, 9:02 AM CDTSevere Thunderstorm WarningEAXChariton, Linn, Macon, Randolph38 min
Apr 8, 9:09 AM CDTSpecial Weather StatementEAXPettis36 min
Apr 8, 9:15 AM CDTSevere Thunderstorm WarningEAXPettis, Saline45 min
Apr 8, 9:37 AM CDTSpecial Weather StatementEAXDaviess38 min
Apr 8, 9:39 AM CDTSpecial Weather StatementEAXCooper51 min
Apr 8, 9:52 AM CDTSevere Thunderstorm WarningEAXCooper, Howard, Saline19 min
Apr 8, 9:54 AM CDTSpecial Weather StatementEAXSaline36 min
Apr 8, 10:06 AM CDTSpecial Weather StatementEAXHarrison24 min
Apr 8, 10:33 AM CDTSpecial Weather StatementEAXSaline42 min
Apr 8, 2:51 PM CDTFlash Flood WatchEAXBates, Carroll, Cass, Chariton, Clay, Cooper and 10 more8 hr
Apr 8, 3:49 PM CDTSevere Thunderstorm WarningEAXBates26 min
Apr 8, 4:16 PM CDTSpecial Weather StatementEAXBates44 min
Apr 8, 5:24 PM CDTSevere Thunderstorm WarningEAXCooper, Henry, Johnson, Pettis51 min
Apr 8, 5:30 PM CDTSevere Thunderstorm WarningEAXClay, Platte30 min
Apr 8, 5:50 PM CDTSevere Thunderstorm WarningEAXCaldwell, Clinton18 min
Apr 8, 6:06 PM CDTSevere Thunderstorm WarningEAXCooper, Howard, Pettis, Randolph, Saline54 min
Apr 8, 5:03 AM CDTSpecial Weather StatementEAXAtchison27 min
Apr 8, 5:48 AM CDTSevere Thunderstorm WarningEAXJohnson, Miami42 min
Apr 8, 5:10 PM CDTSpecial Weather StatementEAXWyandotte35 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2015Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.